Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 49, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 21, 2022, 2:50 PM EDT for 5 counties in Ohio. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2022, 2:50 PM EDT (18:50 UTC)
- Expired
- May 21, 2022, 3:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, OH, Clermont County, OH, Clinton County, OH, Hamilton County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 28 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 2:50 PM EDT | HAIL 0.75 | Springvale, OH | |
| May 21, 2:53 PM EDT | HAIL 0.88 | Day Heights, OH | |
| May 21, 2:58 PM EDT | TSTM WND DMG | Goshen, OH | TREES AND POWERLINES DOWNED. TIME ESTIMATED FROM RADAR. |
| May 21, 3:17 PM EDT | HAIL 0.75 | 2 Ne Butlerville, OH | |
| May 21, 3:31 PM EDT | HAIL 0.5 | 2 Sw Wilmington, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 1:51 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 21, 2:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588
WUUS51 KILN 211850
SVRILN
OHC015-025-027-061-165-211930-
/O.NEW.KILN.SV.W.0049.220521T1850Z-220521T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
250 PM EDT Sat May 21 2022
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Southeastern Hamilton County in southwestern Ohio...
Northern Clermont County in southwestern Ohio...
Northwestern Brown County in southwestern Ohio...
Southeastern Warren County in southwestern Ohio...
Southwestern Clinton County in southwestern Ohio...
* Until 330 PM EDT.
* At 250 PM EDT, a severe thunderstorm was located over Milford,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Cincinnati, Wilmington, Loveland, Madeira, Milford, Blanchester,
Forestville, Mariemont, Terrace Park, Lynchburg, Morrow, Silver
Grove, Camp Dennison, Plainville, Salem Heights, Coldstream,
Withamsville, The Village of Indian Hill, Silverton and Newtown.
This includes I-71 in Ohio near mile marker 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3917 8441 3948 8389 3929 8374 3926 8378
3923 8381 3922 8384 3924 8383 3925 8386
3918 8387 3904 8440 3905 8440
TIME...MOT...LOC 1850Z 241DEG 27KT 3914 8426
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Franks2 follow-up statements
980
WWUS51 KILN 211902
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
302 PM EDT Sat May 21 2022
OHC061-211911-
/O.CAN.KILN.SV.W.0049.000000T0000Z-220521T1930Z/
Hamilton OH-
302 PM EDT Sat May 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southwestern Ohio. A Severe Thunderstorm Watch also remains in effect
until 1000 PM EDT for southwestern Ohio.
LAT...LON 3917 8430 3920 8428 3921 8429 3921 8431
3922 8432 3923 8432 3948 8389 3929 8374
3926 8378 3923 8381 3922 8384 3924 8383
3925 8386 3918 8387 3906 8431
TIME...MOT...LOC 1901Z 241DEG 27KT 3918 8416
$$
OHC015-025-027-165-211930-
/O.CON.KILN.SV.W.0049.000000T0000Z-220521T1930Z/
Clermont OH-Brown OH-Warren OH-Clinton OH-
302 PM EDT Sat May 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN CLERMONT...NORTHWESTERN BROWN...SOUTHEASTERN WARREN AND
SOUTHWESTERN CLINTON COUNTIES...
At 301 PM EDT, a severe thunderstorm was located near Milford, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
Locations impacted include...
Wilmington, Loveland, Milford, Blanchester, Terrace Park, Lynchburg,
Morrow, Remington, Camp Dennison, Withamsville, Woodville,
Owensville, Clarksville, Goshen, Martinsville, Newtonsville,
Fayetteville, Midland, Butlerville and Pleasant Plain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3917 8430 3920 8428 3921 8429 3921 8431
3922 8432 3923 8432 3948 8389 3929 8374
3926 8378 3923 8381 3922 8384 3924 8383
3925 8386 3918 8387 3906 8431
TIME...MOT...LOC 1901Z 241DEG 27KT 3918 8416
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Franks164
WWUS51 KILN 211920
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
320 PM EDT Sat May 21 2022
OHC015-025-165-211930-
/O.CAN.KILN.SV.W.0049.000000T0000Z-220521T1930Z/
Clermont OH-Brown OH-Warren OH-
320 PM EDT Sat May 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLERMONT...
NORTHWESTERN BROWN AND SOUTHEASTERN WARREN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area.Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southwestern Ohio. A Severe Thunderstorm Watch also remains in effect
until 1000 PM EDT for southwestern Ohio.
LAT...LON 3923 8383 3924 8383 3925 8384 3925 8389
3926 8401 3942 8399 3948 8389 3929 8374
3926 8378 3923 8381 3922 8384
TIME...MOT...LOC 1920Z 241DEG 27KT 3925 8399
$$
OHC027-211930-
/O.CON.KILN.SV.W.0049.000000T0000Z-220521T1930Z/
Clinton OH-
320 PM EDT Sat May 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHWESTERN CLINTON COUNTY...
At 320 PM EDT, a severe thunderstorm was located over Blanchester,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
Locations impacted include...
Wilmington, Blanchester, Lynchburg, Clarksville, Martinsville,
Midland, Westboro, Cuba, Morrisville, Ogden and Cowan Lake State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3923 8383 3924 8383 3925 8384 3925 8389
3926 8401 3942 8399 3948 8389 3929 8374
3926 8378 3923 8381 3922 8384
TIME...MOT...LOC 1920Z 241DEG 27KT 3925 8399
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FranksWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:18 PM EDT, 32 minutes earlier.
Area forecast discussion, May 21, 2:18 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 218 PM EDT Sat May 21 2022 .SYNOPSIS... Warm and humid conditions are expected today, with showers and storms moving into the area this afternoon and tonight. A cold front will move through the region Sunday, switching winds to the northwest, and bringing drier and cooler conditions later Sunday into Monday. Warmer temperatures are expected again Tuesday and Wednesday, with chances for storms returning by the middle of the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... PM update: Severe thunderstorm watch has been issued for the west and southwest in area of best instability along with lingering convergent axes left over from this morning. Chances of storm development heading into the mid- afternoon hours will continue to ramp up along and northwest of Interstate 71. CAMs showing 2000-3000 J/kg MLCAPE along with 25-30 knots of effective bulk shear should lead to multicellular organization with perhaps a few supercells. Relatively weak low- level flow and little directional shear keep tornado threat on the low side... however will still need to watch based on storm- to- storm interactions and the moderate instability. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... Although the first rounds of convection (possibly severe) will already be underway by the time this evening rolls around, the synoptic-scale pattern will not change much heading into the overnight hours. This is largely because the surface cold front will remain hung up just upstream of the region, only resuming its southeastward motion after 00Z. While surface-based instability may be worked over, the approach of the front (and continuing favorable upper support) will allow for additional showers and storms to develop through the overnight hours. The severe threat with this additional activity should be low, but it will necessitate keeping PoPs in the forecast (as high as 60-80 percent) into Sunday morning. With the front in the area, there will be a gradient in min temps -- mid 50s in the northwestern CWA to upper 60s in the southeastern CWA. Given some slight uncertainties regarding frontal timing and the sharp gradient in temperatures, this is a fairly low-confidence forecast for min temps. The front will continue moving southeast on Sunday, resulting in a gradual drying trend from NW to SE. For similar reasons as described above with respect to min temps Sunday morning, max temps Sunday afternoon are also a low-confidence forecast. The surface front will likely clear the forecast area by around 18Z, but the theta-e axis at 850mb will be lagging behind the surface front, helping to explain why cloud cover (and some chances for rain) will continue into the early to mid afternoon. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... A system moving mainly southeast of the region will bring a slight chance for precipitation to southeastern portions of the forecast area Sunday night into Monday morning. After this system shifts off to the east, dry conditions will be in place through Tuesday morning. There will then be the potential for a few pop up showers and storms Tuesday afternoon generally near and south of the Ohio River. A stronger low pressure system approaches and moves through the region Wednesday into Thursday. Winds will increase on both of these days and be gusty. Showers and thunderstorms are forecast to occur on both days. There is the potential for some severe storms with this system and models are in general agreement as well. Decided to hold off on mention in the HWO at this point to see some additional consistent runs showing this potential. Precipitation will taper off on Friday with Saturday expected to be a dry day. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Warm and humid airmass will allow for scattered thunderstorm coverage through the afternoon and evening, with best coverage in the 22Z to 01Z time frame associated with a large convective system moving in from Indiana. Have added appropriate tempo groups for this time, and will need to watch for additional amendments as storms move closer to the terminals. Winds shift back to the northwest early Sunday morning behind the cold front, and guidance brings cloud bases down to MVFR thresholds at that time. This will likely continue through the day. OUTLOOK...MVFR ceilings are expected Sunday morning. Thunderstorms are possible on Wednesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hatzos NEAR TERM... SHORT TERM...Hatzos LONG TERM...Novak AVIATION...
Hazardous weather outlook, May 21, 6:00 AM EDT, 8 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 600 AM EDT Sat May 21 2022 INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046- 051>056-060>065-070>072-077-078-221000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton-Clermont- 600 AM EDT Sat May 21 2022 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Thunderstorms are expected this afternoon and evening. Some of these storms may be severe. Damaging winds and large hail are the primary threats. Tornado potential is low, but cannot be ruled out. Some storms may also produce heavy rainfall. The most likely time frame for severe storms will be between 3PM and 10PM. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. KYZ094>100-OHZ073-074-079>082-088-221000- Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking- Brown-Highland-Adams-Pike-Scioto- 600 AM EDT Sat May 21 2022 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this evening. A few storms could be strong to severe, with a threat for gusty winds and hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. HATZOS
In the hours before
Special weather statement, May 21, 1:38 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
138 PM EDT Sat May 21 2022
INZ075-080-KYZ091>093-OHZ077-211815-
Switzerland IN-Ohio IN-Boone KY-Kenton KY-Campbell KY-Hamilton OH-
138 PM EDT Sat May 21 2022
...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF OHIO,
NORTHEASTERN SWITZERLAND, NORTHERN KENTON, NORTHERN CAMPBELL, BOONE
AND WESTERN HAMILTON COUNTIES THROUGH 215 PM EDT...
At 138 PM EDT, a rapidly developing thunderstorm was located over
Rising Sun, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Cincinnati, Covington, Florence, Erlanger, Fort Thomas, Newport,
Edgewood, Elsmere, Cheviot, Fort Mitchell, Villa Hills, Bellevue,
Fort Wright, Dayton, Ludlow, Crescent Springs, Crestview Hills, Park
Hills, Lakeside Park and Rising Sun.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 3.
I-74 in Ohio between mile markers 6 and 19.
I-75 in Kentucky between mile markers 180 and 191.
I-75 in Ohio between mile markers 0 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3928 8470 3910 8444 3882 8489 3890 8495
TIME...MOT...LOC 1738Z 220DEG 29KT 3894 8485
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
FranksSpecial weather statement, May 21, 2:23 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
223 PM EDT Sat May 21 2022
KYZ090>093-OHZ077-211900-
Boone KY-Kenton KY-Campbell KY-Gallatin KY-Hamilton OH-
223 PM EDT Sat May 21 2022
...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF KENTON,
CAMPBELL, SOUTHERN BOONE, EASTERN GALLATIN AND SOUTHEASTERN HAMILTON
COUNTIES THROUGH 300 PM EDT...
At 223 PM EDT, a rapidly developing thunderstorm was located over
Union, moving northeast at 25 mph.
HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Cincinnati, Covington, Florence, Independence, Norwood, Erlanger,
Fort Thomas, Newport, Edgewood, Alexandria, Elsmere, Fort Mitchell,
Villa Hills, Highland Heights, Taylor Mill, Bellevue, Fort Wright,
Dayton, Ludlow and Southgate.
This includes the following Interstates...
I-71 in Kentucky between mile markers 66 and 77.
I-71 in Ohio between mile markers 0 and 10.
I-75 in Kentucky between mile markers 169 and 191.
I-75 in Ohio between mile markers 0 and 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northern Kentucky...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3897 8476 3919 8441 3906 8431 3902 8432
3900 8430 3897 8430 3894 8428 3876 8478
3877 8478
TIME...MOT...LOC 1823Z 238DEG 21KT 3894 8462
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
FranksSpecial weather statement, May 21, 2:29 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
229 PM EDT Sat May 21 2022
OHZ054-055-064-211900-
Madison OH-Franklin OH-Pickaway OH-
229 PM EDT Sat May 21 2022
...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF
SOUTHWESTERN FRANKLIN, NORTHWESTERN PICKAWAY AND SOUTHEASTERN MADISON
COUNTIES THROUGH 300 PM EDT...
At 229 PM EDT, a rapidly developing thunderstorm was located near
Mount Sterling, moving northeast at 25 mph.
HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Columbus, Grove City, Upper Arlington, Groveport, Mount Sterling,
Grandview Heights, Obetz, Commercial Point, Urbancrest, Valleyview,
Marble Cliff, Harrisburg, Orient, Lockbourne, Chenoweth, Derby,
Georgesville, Darbydale, Big Plain and Wrightsville.
This includes the following Interstates...
I-70 in Ohio between mile markers 92 and 100.
I-71 in Ohio between mile markers 76 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3982 8286 3969 8325 3970 8326 3970 8344
3972 8345 4004 8307
TIME...MOT...LOC 1829Z 234DEG 21KT 3972 8335
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
FranksSpecial weather statement, May 21, 2:33 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
233 PM EDT Sat May 21 2022
KYZ092-093-OHZ071-077-078-211900-
Kenton KY-Campbell KY-Hamilton OH-Clermont OH-Warren OH-
233 PM EDT Sat May 21 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN KENTON,
NORTHERN CAMPBELL, EASTERN HAMILTON, NORTHERN CLERMONT AND SOUTHERN
WARREN COUNTIES THROUGH 300 PM EDT...
At 233 PM EDT, a strong thunderstorm was located over Mariemont,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Cincinnati, Covington, Mason, Lebanon, Norwood, Fort Thomas, Newport,
Sharonville, Blue Ash, Loveland, Reading, Montgomery, Madeira,
Wyoming, Highland Heights, Milford, Taylor Mill, Bellevue, Deer Park
and Fort Wright.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 25, and between mile markers
29 and 34.
I-74 in Ohio near mile marker 19.
I-75 in Kentucky between mile markers 190 and 191.
I-75 in Ohio between mile markers 0 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northern Kentucky...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3916 8456 3944 8414 3930 8400 3926 8401
3925 8399 3919 8400 3897 8450
TIME...MOT...LOC 1833Z 234DEG 24KT 3913 8441
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
FranksSpecial weather statement, May 21, 2:45 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
245 PM EDT Sat May 21 2022
INZ050-211915-
Wayne IN-
245 PM EDT Sat May 21 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN WAYNE
COUNTY THROUGH 315 PM EDT...
At 245 PM EDT, a strong thunderstorm was located near New Castle,
moving northeast at 30 mph.
HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Hagerstown, Franklin, Economy and Williamsburg.
This includes I-70 in Indiana between mile markers 134 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
east central Indiana.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3987 8522 3987 8520 4001 8520 4001 8484
3983 8522
TIME...MOT...LOC 1845Z 237DEG 27KT 3992 8530
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
FranksThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:46 AM EDT | Special Weather Statement | ILN | Auglaize, Mercer | 59 min |
| May 21, 2:29 PM EDT | Special Weather Statement | ILN | Franklin | 31 min |
| May 21, 2:33 PM EDT | Special Weather Statement | ILN | Clermont | 27 min |
| May 21, 2:57 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison, Pickaway | 48 min |
| May 21, 3:11 PM EDT | Special Weather Statement | ILN | Fayette | 49 min |
| May 21, 3:21 PM EDT | Special Weather Statement | ILN | Clermont | 39 min |
| May 21, 3:26 PM EDT | Special Weather Statement | ILN | Brown | 49 min |
| May 21, 3:28 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Highland | 32 min |
| May 21, 3:30 PM EDT | Special Weather Statement | ILN | Clinton, Fayette | 30 min |
| May 21, 3:33 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Licking | 42 min |
| May 21, 3:36 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 39 min |
| May 21, 3:40 PM EDT | Areal Flood Advisory | ILN | Franklin, Madison, Pickaway | 3 hr |
| May 21, 3:41 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison, Pickaway, Ross | 49 min |
| May 21, 3:42 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Greene, Madison | 3 hr |
| May 21, 3:47 PM EDT | Special Weather Statement | ILN | Clark, Greene | 28 min |
| May 21, 3:47 PM EDT | Special Weather Statement | ILN | Highland | 28 min |
| May 21, 3:50 PM EDT | Special Weather Statement | ILN | Darke | 25 min |
| May 21, 3:55 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 35 min |
| May 21, 3:58 PM EDT | Special Weather Statement | ILN | Auglaize | 32 min |
| May 21, 3:58 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Highland, Pike, Ross | 47 min |
| May 21, 3:59 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Highland, Pickaway, Ross | 31 min |
| May 21, 4:03 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 42 min |
| May 21, 4:12 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 48 min |
| May 21, 4:15 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 45 min |
| May 21, 4:17 PM EDT | Areal Flood Advisory | ILN | Brown, Highland | 3 hr |
| May 21, 4:21 PM EDT | Areal Flood Advisory | ILN | Hamilton | 4 hr |
| May 21, 4:25 PM EDT | Special Weather Statement | ILN | Fairfield, Pickaway | 35 min |
| May 21, 4:25 PM EDT | Tornado Warning | ILN | Preble | 19 min |
| May 21, 4:31 PM EDT | Special Weather Statement | ILN | Ross | 29 min |
| May 21, 4:35 PM EDT | Special Weather Statement | ILN | Butler | 25 min |
| May 21, 4:37 PM EDT | Special Weather Statement | ILN | Hardin | 23 min |
| May 21, 4:39 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 51 min |
| May 21, 4:42 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 48 min |
| May 21, 4:48 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Hardin, Logan, Miami, Shelby | 42 min |
| May 21, 4:55 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking, Ross | 35 min |
| May 21, 4:58 PM EDT | Special Weather Statement | ILN | Hamilton | 32 min |
| May 21, 5:03 PM EDT | Areal Flood Advisory | ILN | Darke, Miami, Preble | 5 hr |
| May 21, 5:03 PM EDT | Special Weather Statement | ILN | Darke, Preble | 27 min |
| May 21, 5:03 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 42 min |
| May 21, 5:08 PM EDT | Areal Flood Advisory | ILN | Butler, Montgomery, Preble | 3 hr |
| May 21, 5:10 PM EDT | Special Weather Statement | ILN | Butler | 35 min |
| May 21, 5:17 PM EDT | Special Weather Statement | ILN | Clark, Greene, Madison | 43 min |
| May 21, 5:26 PM EDT | Special Weather Statement | ILN | Hardin | 19 min |
| May 21, 5:26 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Madison, Union | 38 min |
| May 21, 5:41 PM EDT | Special Weather Statement | ILN | Clermont | 49 min |
| May 21, 5:59 PM EDT | Special Weather Statement | ILN | Fayette | 46 min |
| May 21, 6:04 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette | 26 min |
| May 21, 6:08 PM EDT | Special Weather Statement | ILN | Highland | 37 min |
| May 21, 6:25 PM EDT | Special Weather Statement | ILN | Fayette, Pickaway | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.